MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER?; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER?; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number H74939419600610
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Restenosis (4576)
Date of Event 09/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Elegance clinical study.It was reported that restenosis occurred 322 days post index procedure with the ranger (dcb).The subject underwent treatment with the ranger drug-coated balloon on 11-nov-2021 as a part of the elegance clinical trial.The target lesion was in the right mid superficial femoral artery (sfa) with 6.00 mm proximal reference vessel diameter and 6.00 mm distal reference vessel diameter with lesion length of 60 mm with 80% stenosis.Prior to target lesion treatment with the study device, pre-dilation was performed using 5.0 mm x 40 mm sterling pta balloon.The treatment of target lesion was performed by dilatation using study device 6 mm x 60 mm, ranger drug coated balloon.Following post dilatation, the final residual stenosis was noted to be 5%.On (b)(6) 2022, the subject visited the hospital with symptoms related to right leg claudication with right greater than left and prior right partial great toe and second toe complete amputation.On the same day, the subject underwent lower extremity angiography which revealed severe bilateral sfa stenosis.On (b)(6) 2022, 322 days post index procedure, 70% stenosis noted in the right mid superficial femoral artery was revascularized by balloon angioplasty using 5 mm x 40 mm mustang balloon followed by repeated balloon angioplasties using drug coated balloons and placement of 6 mm x 120 mm eluvia drug eluting stent.Post dilatation with 6 mm x 100 mm mustang balloon, the final residual stenosis was noted to be 1%.On the same day, the event was considered resolved.
 
Additional Manufacturer Narrative
Patient identifier: (b)(6).
 
Additional Manufacturer Narrative
Updated fields: b5 - describe event or problem.D1 - brand name.D4 - unique identifier (udi) #.H6 - impact codes.
 
Event or Problem Description
It was reported that restenosis occurred 322 days post index procedure with the ranger (dcb).The subject underwent treatment with the ranger drug-coated balloon on (b)(6) 2021 as a part of the elegance clinical trial.The target lesion was in the right mid superficial femoral artery (sfa) with 6.00 mm proximal reference vessel diameter and 6.00 mm distal reference vessel diameter with lesion length of 60 mm with 80% stenosis.Prior to target lesion treatment with the study device, pre-dilation was performed using 5.0 mm x 40 mm sterling pta balloon.The treatment of target lesion was performed by dilatation using study device 6 mm x 60 mm, ranger drug coated balloon.Following post dilatation, the final residual stenosis was noted to be 5%.On (b)(6) 2022, the subject visited the hospital with symptoms related to right leg claudication with right greater than left and prior right partial great toe and second toe complete amputation.On the same day, the subject underwent lower extremity angiography which revealed severe bilateral sfa stenosis.On (b)(6) 2022, 322 days post index procedure, 70% stenosis noted in the right mid superficial femoral artery was revascularized by balloon angioplasty using 5 mm x 40 mm mustang balloon followed by repeated balloon angioplasties using drug coated balloons and placement of 6 mm x 120 mm eluvia drug eluting stent.Post dilatation with 6 mm x 100 mm mustang balloon, the final residual stenosis was noted to be 1%.On the same day, the event was considered resolved.It was further reported that the restenosis was diagnosed on (b)(6) 2022, previously reported to have been diagnosed on (b)(6) 2022.On (b)(6) 2022, the subject visited the hospital for 6 month follow up visit and underwent arterial duplex of the target limb (right leg) which revealed moderate atherosclerosis with 50-75% stenosis in the proximal, mid superficial femoral artery and profunda femoris artery, 75-90% stenosis in the proximal posterior tibial artery, and a total occlusion of the mid posterior tibial artery.On (b)(6) 2022, the subject visited the hospital with complaints of worsening bilateral lower extremity claudication, with symptoms in the right greater than the left.Physical examination revealed left lower extremity edema, palpable dp pulses bilaterally.In response, the subject was recommended for peripheral angiogram with possible intervention.Lower extremity angiography performed the same day also revealed patent peroneal artery, occlusion in the anterior tibial artery which reconstitutes above the ankle by collaterals from the peroneal artery, and occlusion in the tibio-peroneal trunk and posterior tibial artery.70% stenosis noted in the right proximal sfa, mid sfa, and distal sfa was treated by pre-dilation using 5 mm x 40 mm mustang balloon followed by dilation using 6.0 mm x 60 mm and 6.0 mm x 100 mm non-boston scientific drug coated balloons and.Subsequently, angiography revealed flow limiting dissection due to the 6.0 mm x 100 mm non-boston scientific drug coated balloon, which was treated by placement of a 6.0 mm x 120 mm eluvia drug eluting stent.Post dilatation, using 6 mm x 100 mm mustang balloon, the final residual stenosis was noted to be 1% (001/tlr).On the same day, the event was considered to be resolved and the subject was discharged from the hospital on dual antiplatelet therapy.

Brand Name
RANGER?
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
500 commander shea boulevard
quincy MA 02171
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key15693600
Report Number2124215-2022-43198
Device Sequence Number7272525
Product Code ONU
UDI-Device Identifier08714729976103
UDI-Public(01)08714729976103(17)220414(10)27452976
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/14/2022
Device Model NumberH74939419600610
Device Catalogue NumberH74939419600610
Device Lot Number0027452976
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date10/28/2022
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexMale
Patient RaceBlack Or African American